My father had heart problem 9 years back, and he became vegetarian and took medication which helped him to become normal, but past couple of months he start getting weaker, and two days back we found out his heart function is only 20%, his doctor has prescribed lots of medicine, and advised him to be on rest, but he is not able to consume any food due to vomiting sensation. He find hard to walk and talk, Please advise what can we do to bring him to normal.
Thanks alot for any reply.
With the limited information available it is difficult to give you a good explanation about what is going on. It sounds as though your father has a cardiomyopathy (decreased heart function). There are a miriad of causes for this, though the most common in patients of increased age is lack of blood flow from blockages in the coronary arteries or from previous heart attacks. If that is the case, the treatment generally involves improving blood flow if possible and treating with medicines to try to improve function. If he has a non-ischemic cardiomyopathy (not due to lack of blood flow or previous heart attacks), the treatment generally revolves around medications. It is always important to maintain a good diet with very low salt content in patients with heart failure. The most important thing is to make sure that you have a cardiologist that you can follow up with frequently and that you trust. You should be sure to discuss your father's condition with his cardiologist and make sure to tell them that he is having difficulty eating and taking medicines. I hope that this helps.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.